Vancomycin and Gentamicin Pharmacokinetic Alterations in an Adolescent AmputeeJournal of Pediatric Pharmacology and Therapy
AbstractA 14-year-old male with bilateral above-the-knee amputations presented to our hospital for treatment of a skin and soft-tissue infection. We report the experience of vancomycin and gentamicin therapy in this patient. Because these medications require weight-based dosages and pharmacokinetic monitoring of serum levels, it was necessary to obtain peak and trough levels of the two drugs in order to determine the pharmacokinetic differences in this patient compared to those in an adolescent male without amputations. To our knowledge, this is the first report describing pharmacokinetic differences in an adolescent amputee.
Citation InformationKristen R. Nichols, Kari M. Edison, Michelle D. Rosenbaum and Chad A. Knoderer. "Vancomycin and Gentamicin Pharmacokinetic Alterations in an Adolescent Amputee" Journal of Pediatric Pharmacology and Therapy Vol. 18 Iss. 1 (2013) p. 63 - 66
Available at: http://works.bepress.com/kristen_nichols/5/